Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 19, 2020, 1:13 PM EDT for Saint Lucie County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2020, 1:13 PM EDT (17:13 UTC)
- Expired
- May 19, 2020, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
331 WWUS82 KMLB 191713 SPSMLB Special Weather Statement National Weather Service Melbourne FL 113 PM EDT Tue May 19 2020 FLZ054-059-191800- St. Lucie FL-Indian River FL- 113 PM EDT Tue May 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 200 PM EDT... At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near Lakewood Park, or 8 miles west of Indrio, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2732 8068 2758 8067 2771 8034 2734 8021 TIME...MOT...LOC 1712Z 254DEG 28KT 2751 8049 $$ Smith
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 10:38 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 19, 10:38 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1038 AM EDT Tue May 19 2020 .DISCUSSION... For today, partly cloudy skies will continue across east central Florida. As the day progresses, a cold front will move south over the FL peninsula. Ahead of it, GFS soundings show CAPE values of over 2500 J/kg from Vero Beach southward and Okeechobee county area and with PWAT values of an inch and a half. This area is also under mostly sunny skies this morning, with temperatures already at 80 degrees and dew points near 70. These ingredients will combine this afternoon with showers and thunderstorms moving into the Okeechobee area from southwest FL and move towards the Treasure Coast. A few of these storms could reach strong to severe levels, with the potential to produce gusty winds from downdrafts, small to one inch hail and localized heavy rain. High temperatures will reach the upper 80s (western areas from Lake to Okeechobee counties to lower 90s towards the coast. && .AVIATION... VFR conditions for terminals north of KISM and KTIX today. KMLB could see a brief SHRA early this afternoon. From KVRB to KSUA, SHRA/TSRA will be possible after 17z as these approach the coast from the west. Brief downdrafts and heavy rain will reduce visibilities and be accompany by brief gusty winds. Thunderstorms should move out of the Treasure Coast after 01z. && .MARINE... SW wind flow this morning will become south to southwest in the afternoon with seas 2-3 ft nearshore and 3-4 ft offshore. Any thunderstorm activity that reaches the waters off the Treasure Coast will produce localized gusty winds and higher seas. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Smith
Hazardous weather outlook, May 19, 11:04 AM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1104 AM EDT Tue May 19 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1104 AM EDT Tue May 19 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms are forecast south of a line from Cape Canaveral to Kissimmee this afternoon. Movement of cells will be towards the northeast at 20 to 30 mph. The main storm threats will be cloud to ground lightning, torrential downpours, small hail, and gusty winds of 40 to 55 mph. Cannot rule out an isolated severe storm with winds up to around 60 mph this afternoon from Melbourne south through Okeechobee County and across the Treasure Coast. .RIP CURRENT IMPACT... Ocean and weather conditions will produce a Moderate risk of life threatening rip currents at area beaches today. The threat for dangerous rip currents will be present all day, but will be highest through 330 PM due to tidal effects. Swim within sight of a lifeguard. If no lifeguard is present, think twice before entering the surf. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms, mainly south of a line from Kissimmee to Cape Canaveral, will be capable of producing wind gusts in excess of 35 knots across inland lakes. These storms will also move across the Intracoastal Waterway and adjacent Atlantic waters between the Cape and Jupiter Inlet from late this morning and through the afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There will be an increasing threat for afternoon and evening lightning storms for much of the upcoming week. Activity is forecast to move from the west to east and will move off of the coast and may affect marine interests each afternoon and evening. Storm impacts include frequent lightning, strong wind gusts, small hail and torrential downpours. Distant moderate to large swells from the remnants of Arthur will begin to push into the east central Florida Atlantic waters from mid to late week increasing wave heights and promoting poor to hazardous small craft boating conditions. In addition, the rip current risk from these long period swells will likely be High at area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Sedlock/Smith
In the hours before
Special weather statement, May 19, 1:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 113 PM EDT Tue May 19 2020 FLZ054-059-191800- St. Lucie FL-Indian River FL- 113 PM EDT Tue May 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 200 PM EDT... At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near Lakewood Park, or 8 miles west of Indrio, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2732 8068 2758 8067 2771 8034 2734 8021 TIME...MOT...LOC 1712Z 254DEG 28KT 2751 8049 Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 19, 1:56 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 49 min |
| May 19, 2:12 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 19, 2:18 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.